MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample visual examination was performed over the entire length of the catheter revealing the proximal area of the balloon was wrinkled and the inner lumen kinked, causing catheter shaft constriction.Blood residue was present in the proximal area of the balloon.The middle of the balloon presented pinch marks with a kink, near 40cm geomarker.Functional testing included advancing an 035 guidewire through the catheter with no resistance.Fluid was inserted and an attempt was made to inflate the balloon to nominal pressure, but the balloon could not maintain any pressure, due to a leak in the distal area of the balloon.A longitudinal material rupture was present in the distal balloon area.Under 10x-30x magnification, the longitudinal material rupture in the distal balloon area, near the marker band.The distal end of the material rupture was perpendicular to the length of the balloon.A lot history review revealed this is the only complaint associated with balloon rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.Conclusion: returned product analysis confirmed a longitudinal material rupture was present in the distal area of the balloon.The distal end of the material rupture was perpendicular to the length of the balloon.The middle of the balloon had pinch marks, which may indicate the hcp grasped the balloon in this area to advance or retract the balloon during the procedure.A dhr review was performed and there was nothing found to indicate there was a manufacturing related cause for this event.It is unknown if the hcp prepared the balloon per the instruction for use (ifu) prior to use.It is also unknown if the lesion or/and pathway to the lesion was calcified/tortuous.Many attempts were made to gather more information, but additional event details were unavailable.A definitive root cause for the longitudinal material rupture could not be determined.If additional information is received, a supplemental report will be submitted with all relevant information.
 
Event or Problem Description
It was reported that a lutonix 035 percutaneous transluminal drug coated balloon (dcb) dilatation catheter ruptured before rated burst pressure during an angioplasty procedure.The sample has been returned.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8055670
Report Number3006513822-2018-00256
Device Sequence Number1327035
Product Code ONU
UDI-Device Identifier00801741123849
UDI-Public(01)00801741123849
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2020
Device Model Number9004
Device Catalogue NumberBSLX3513051505F
Device Lot NumberGFBY2169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2018
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1